Advertisement

Numerical Algorithms

, Volume 51, Issue 4, pp 477–500 | Cite as

A numerical algorithm for singular optimal LQ control systems

  • Marina Delgado-Téllez
  • Alberto Ibort
Original Paper

Abstract

A numerical algorithm to obtain the consistent conditions satisfied by singular arcs for singular linear–quadratic optimal control problems is presented. The algorithm is based on the Presymplectic Constraint Algorithm (PCA) by Gotay-Nester (Gotay et al., J Math Phys 19:2388–2399, 1978; Volckaert and Aeyels 1999) that allows to solve presymplectic Hamiltonian systems and that provides a geometrical framework to the Dirac-Bergmann theory of constraints for singular Lagrangian systems (Dirac, Can J Math 2:129–148, 1950). The numerical implementation of the algorithm is based on the singular value decomposition that, on each step, allows to construct a semi-explicit system. Several examples and experiments are discussed, among them a family of arbitrary large singular LQ systems with index 2 and a family of examples of arbitrary large index, all of them exhibiting stable behaviour.

Keywords

Singular optimal control theory Implicit differential equations Geometrical constraint algorithm Numerical algorithms 

Mathematics Subject Classifications (2000)

49J15 34A09 34K35 65F10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Balla, K., Kurina, G.A., März, R.: Index criteria for differential algebraic equations arising from linear–quadratic optimal control problems. J. Dyn. Control Syst. 12, 289–311 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Brenan, K.E., Campbell, S.L., Petzold, L.R.: Numerical Solution of Initital-Value Problems in Differential-Algebraic Equations. SIAM, Philadelphia (1996)Google Scholar
  3. 3.
    Campbell, S.L.: Singular Systems of Differential Equations II. Pitman, London (1982)zbMATHGoogle Scholar
  4. 4.
    Cariñena, J.F.: Theory of singular Lagrangians. Fortschr. Phys. 38, 641–679 (1990)CrossRefMathSciNetGoogle Scholar
  5. 5.
    Cortés, J., de León, M., Martín de Diego, D., Martínez, S.: Geometric description of vakonomic and nonholonomic dynamics. Comparison of solutions. SIAM J. Control Optim. 45(5), 1389–1412 (2003)Google Scholar
  6. 6.
    Delgado-Téllez, M., Ibort, A.: On the geometry and topology of singular optimal control problems and their solutions. Discrete Contin. Dyn. Syst. 223–333 (2003) (Suppl)Google Scholar
  7. 7.
    Delgado-Téllez, M., Ibort, A.: A panorama of geometrical optimal control theory. Extr. Math. 18(2), 129–151 (2003)zbMATHGoogle Scholar
  8. 8.
    Delgado-Téllez, M.: Métodos geométricos en problemas de control óptimos singulares: fundamentos y aplicaciones. Ph.D. dissertation, Univ. Carlos III de Madrid (2004)Google Scholar
  9. 9.
    Dirac, P.A.M.: Generalized Hamiltonian dynamics. Can. J. Math. 2, 129–148 (1950)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Gantmacher, F.R.: The Theory of Matrices, vol. II. Chelsea, New York (1959)Google Scholar
  11. 11.
    Gotay, M.J., Nester, J.M., Hinds, G.: Presymplectic manifolds and the Dirac–Bergmann theory of constraints. J. Math. Phys. 19, 2388–2399 (1978)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Gràcia, X., Muñoz–Lecanda, M.C., Román–Roy, N.: On some aspects of the geometry of differential equations in physics. Int. J. Geom. Methods Mod. Phys. 1, 265–284 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Guerra, M.: Soluções generalizadas para problemas L-Q singulares. Ph.D. dissertation, Univ. de Aveiro (2001)Google Scholar
  14. 14.
    Jurdjevic, V.: Geometric Control Theory. Cambridge University Press, Cambridge (1997)zbMATHGoogle Scholar
  15. 15.
    Kokotovic, P.V.: Applications of singular perturbation techniques to control problems. SIAM Rev. 26, 501–550 (1984)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Kokotovic, P.V., Khalil, H.K., O’Reilly, J.: Singular Perturbation Methods in Control. Academic, London (1986)zbMATHGoogle Scholar
  17. 17.
    Kunkel, P., Mehrmann, V.: The linear quadratic optimal control problem in linear descriptor systems with variable coefficients. Math. Control Signals Systems 10, 247–264 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Kunkel, P., Mehrmann, V.: Differential-Algebraic Equations. EMS Textbooks in Mathematics. EMS, Zürich (2006)zbMATHGoogle Scholar
  19. 19.
    López, C., Martínez, E.: Subfinslerian metrics associated to an optimal control problem. SIAM J. Control Opt. 39 (3), 798–811 (2000)zbMATHCrossRefGoogle Scholar
  20. 20.
    Mendella, G., Marmo, G., Tulczyjew, W.: Integrability of implicit differential equations. J. Phys. A Math. Gen. 28, 149–163 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Muñoz–Lecanda, M.C., Román–Roy, N.: Lagrangian theory for presymplectic systems. Ann. Inst. Henri Poincaré 57 (1), 27–45 (1992)zbMATHGoogle Scholar
  22. 22.
    O’Malley Jr, R.E.: Singular perturbations and optimal control. In: Lecture Notes in Maths, vol. 680, pp. 170–218. Springer, Berlin (1978)Google Scholar
  23. 23.
    Pontryagin, L.S., Boltyanskii, V.G., Gamkrelidze, R.V., Mishchenko, E.F.: The Mathematical Theory of Optimal Processes. Interscience, New York (1962)zbMATHGoogle Scholar
  24. 24.
    Rabier, P.J., Rheinboldt, W.C.: A geometric treatment of implicit differential–algebraic equations. J. Differ. Equ. 109, 110–146 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Rabier, P.J., Rheinboldt, W.C.: Theoretical and numerical analysis of differential–algebraic equations. In: Handbook of Numerical Analysis, vol. VIII, pp. 183–540. Elsevier, North Holland (2002)Google Scholar
  26. 26.
    Volckaert, K., Aeyels, D.: The Gotay-Nester algorithm in singular optimal control. In: Proc. 38th Conf. Decision & Control, pp. 873–874. Phoenix, December (1999)Google Scholar

Copyright information

© Springer Science+Business Media, LLC. 2009

Authors and Affiliations

  1. 1.Departamento de MatemáticasUniversidad Carlos III de MadridMadridSpain

Personalised recommendations